Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 9, 2013, 2:14 PM CST. It took effect at Dec 10, 2013, 6:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2013, 2:14 PM CST (20:14 UTC)
- In effect from
- Dec 10, 2013, 6:00 AM CST
- Expired
- Dec 10, 2013, 3:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
797 WHUS73 KMKX 092014 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 214 PM CST MON DEC 9 2013 ...BRISK WEST WINDS TODAY INTO TONIGHT WITH GALE FORCE GUSTS POSSIBLE TUESDAY... .DEEP LOW PRESSURE NORTHEAST OF LAKE SUPERIOR WILL MAINTAIN BRISK WEST WINDS TO THE NEARSHORE WATERS INTO THIS EVENING BEFORE EASING. WITH THE LOW AIR TEMPERATURES...SOME FREEZING SPRAY IS ALSO POSSIBLE. ANOTHER FAST-MOVING CLIPPER-TYPE SYSTEM WILL MOVE ACROSS THE NORTHERN LAKES TONIGHT INTO TUESDAY...WITH THE POTENTIAL FOR GUSTS NEAR GALE FORCE FROM TUESDAY MORNING INTO TUESDAY EVENING. AGAIN...THE LOW AIR TEMPERATURES THAT WILL BE IN PLACE OVER THE REGION BRING THE POSSIBILITY OF SOME FREEZING SPRAY. LMZ645-646-100415- /O.CON.KMKX.SC.Y.0108.000000T0000Z-131210T0400Z/ /O.UPG.KMKX.GL.A.0011.131210T1400Z-131211T0300Z/ /O.NEW.KMKX.GL.W.0020.131210T1400Z-131211T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 214 PM CST MON DEC 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS 15 TO 25 KNOTS. WINDS EASE TONIGHT AND BECOME SOUTHWEST. WEST WINDS INCREASE TO 30 KNOTS TUESDAY MORNING...WITH GALE GUSTS TO 35 KNOTS POSSIBLE FROM MID MORNING TUESDAY INTO TUESDAY EVENING. * WAVES: WAVES 1 TO 3 FEET...WITH HIGHEST WAVES TOWARD THE OPEN WATERS TODAY AND TONIGHT...BUILDING TO 3 TO 5 FEET TUESDAY INTO TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-100415- /O.CON.KMKX.SC.Y.0108.000000T0000Z-131210T0400Z/ /O.UPG.KMKX.GL.A.0011.131210T1400Z-131211T0300Z/ /O.NEW.KMKX.GL.W.0020.131210T1400Z-131211T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 214 PM CST MON DEC 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS: WEST TO SOUTHWEST 15 TO 25 KNOTS TONIGHT. WINDS EASE TONIGHT AND BECOME SOUTHWEST. WEST WINDS INCREASE TO 30 KNOTS TUESDAY MORNING...WITH GALE GUSTS TO 35 KNOTS POSSIBLE FROM MID- MORNING TUESDAY INTO TUESDAY EVENING. * WAVES: WAVES 2 TO 4 FEET TOWARD THE OPEN WATERS TONIGHT BUILDING TO 3 TO 5 FEET TUESDAY INTO TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
422 WHUS73 KMKX 100237 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 837 PM CST MON DEC 9 2013 ...WINDS CONTINUING TO DIMINISH BUT WILL BECOME EVEN STRONGER ON TUESDAY... .THE BRISK WEST WINDS WILL CONTINUE TO DIMINISH THROUGH THE LATE EVENING AS A WEAK HIGH PRESSURE RIDGE MOVES ACROSS THE LAKE MICHIGAN AREA. THE PERIOD OF LIGHTER WINDS WILL BE SHORT-LIVED HOWEVER AS LOW PRESSURE NOW IN THE EASTERN DAKOTAS MOVES EAST INTO WISCONSIN BY SUNRISE...AND ACROSS THE WESTERN GREAT LAKES ON TUESDAY. A TIGHT PRESSURE GRADIENT AND LINGERING UNSTABLE AIR OVER LAKE MICHIGAN WILL RESULT IN WIND GUSTS REACHING GALE FORCE ON TUESDAY. THE OFFSHORE FLOW WILL KEEP THE HIGHEST WAVES WELL OFF SHORE. THE COLD TEMPERATURES AND BRISK WINDS WILL ALSO RESULT IN MODERATE FREEZING SPRAY. LMZ645-646-101045- /O.CON.KMKX.SC.Y.0108.000000T0000Z-131210T0400Z/ /O.EXT.KMKX.GL.W.0020.131210T1200Z-131211T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 837 PM CST MON DEC 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS DECREASING TO 5 TO 15 KNOTS BY MIDNIGHT. SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE TONIGHT WITH GUSTS TO 30 KNOTS. SOUTHWEST WINDS TURNING WEST ON TUESDAY WITH GALE GUSTS TO 35 KNOTS INTO TUESDAY EVENING. * WAVES: WAVES 1 TO 3 FEET...WITH HIGHEST WAVES TOWARD THE OPEN WATER....BUILDING TO 3 TO 5 FEET TUESDAY INTO TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-101045- /O.CON.KMKX.SC.Y.0108.000000T0000Z-131210T0400Z/ /O.EXT.KMKX.GL.W.0020.131210T1200Z-131211T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 837 PM CST MON DEC 9 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY... THE GALE WARNING IS NOW IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CST THIS EVENING. * WINDS: WEST TO SOUTHWEST WINDS DECREASING TO 5 TO 15 KNOTS BY MIDNIGHT. SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE TONIGHT WITH GUSTS TO 30 KNOTS. SOUTHWEST WINDS TURNING WEST ON TUESDAY WITH GALE GUSTS TO 35 KNOTS INTO TUESDAY EVENING. * WAVES: WAVES 1 TO 3 FEET...WITH HIGHEST WAVES TOWARD THE OPEN WATER....BUILDING TO 3 TO 5 FEET TUESDAY INTO TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
116 WHUS73 KMKX 100425 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1025 PM CST MON DEC 9 2013 ...WINDS EXPECTED TO PICKUP AGAIN TUESDAY MORNING... .WEAK HIGH PRESSURE PASSING ACROSS LAKE MICHIGAN WILL RESULT IN LIGHTER WINDS THE REST OF THE NIGHT...HOWEVER THE PERIOD OF LOWER WINDS WILL BE SHORT-LIVED. LOW PRESSURE NOW IN THE EASTERN DAKOTAS WILL MOVE EAST INTO WISCONSIN BY SUNRISE...AND ACROSS THE WESTERN GREAT LAKES ON TUESDAY. A TIGHT PRESSURE GRADIENT AND LINGERING UNSTABLE AIR OVER LAKE MICHIGAN WILL RESULT IN WIND GUSTS REACHING GALE FORCE ON TUESDAY. THE OFFSHORE FLOW WILL KEEP THE HIGHEST WAVES WELL OFF SHORE. THE COLD TEMPERATURES AND BRISK WINDS WILL ALSO RESULT IN MODERATE FREEZING SPRAY. LMZ643>646-101230- /O.EXP.KMKX.SC.Y.0108.000000T0000Z-131210T0400Z/ /O.CON.KMKX.GL.W.0020.131210T1200Z-131211T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1025 PM CST MON DEC 9 2013 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 9 PM CST TUESDAY. * WINDS: WEST TO SOUTHWEST WINDS DECREASING TO 5 TO 15 KNOTS BY MIDNIGHT. SOUTHWEST WINDS INCREASING TO 15 TO 25 KNOTS LATE TONIGHT WITH GUSTS TO 30 KNOTS. SOUTHWEST WINDS TURNING WEST ON TUESDAY WITH GALE GUSTS TO 35 KNOTS INTO TUESDAY EVENING. * WAVES: WAVES 1 TO 3 FEET...WITH HIGHEST WAVES TOWARD THE OPEN WATER....BUILDING TO 3 TO 5 FEET TUESDAY INTO TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
267 WHUS73 KMKX 101021 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 421 AM CST TUE DEC 10 2013 ...WINDS EXPECTED TO PICKUP THIS MORNING... .LOW PRESSURE NOW IN MINNESOTA WILL MOVE EAST INTO WISCONSIN THIS MORNING AND ACROSS THE GREAT LAKES THIS AFTERNOON. A TIGHT PRESSURE GRADIENT AND LINGERING UNSTABLE AIR OVER LAKE MICHIGAN WILL RESULT IN WIND GUSTS REACHING NEAR TO ABOVE GALE FORCE TODAY WITH HIGHEST WINDS SOUTH OF MILWAUKEE. THE OFFSHORE FLOW WILL KEEP THE HIGHEST WAVES WELL OFF SHORE. THE COLD TEMPERATURES AND BRISK WINDS WILL ALSO RESULT IN MODERATE FREEZING SPRAY ESPECIALLY TOWARD OPEN WATER. LMZ643-644-101800- /O.CAN.KMKX.GL.W.0020.131210T1200Z-131211T0300Z/ /O.NEW.KMKX.SC.Y.0109.131210T1200Z-131211T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 421 AM CST TUE DEC 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS TURNING TO WEST IN THE AFTERNOON AND TONIGHT AND THEN DIMINISHING LATE. * WAVES: BUILDING TO 3 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER. WAVES DIMINISHING TO 1 TO 2 FEET LATE TONIGHT. * FREEZING SPRAY: AREAS OF FREEZING SPRAY ESPECIALLY TOWARD OPEN WATER TODAY DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-101800- /O.EXT.KMKX.GL.W.0020.131210T1200Z-131210T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 421 AM CST TUE DEC 10 2013 ...GALE WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM ROUGHLY 3 PM TO 9 PM THIS EVENING. * WINDS: SOUTHWEST WINDS TURNING WEST TODAY WITH GALE GUSTS TO 35 KNOTS THROUGH MID AFTERNOON. WEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATE THIS AFTERNOON AND INTO THIS EVENING. * WAVES: WAVES BUILDING TO 3 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER TODAY. WAVES DIMINISHING TO 1 TO 2 FEET LATE TONIGHT. * FREEZING SPRAY: AREAS OF FREEZING SPRAY ESPECIALLY TOWARD OPEN WATER TODAY DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
738 WHUS73 KMKX 101555 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 955 AM CST TUE DEC 10 2013 ...GUSTY SOUTHWEST WINDS VEERING WEST IN THE AFTERNOON. .LOW PRESSURE MOVING ACROSS NORTHERN WISCONSIN TODAY WILL LEAD TO A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN. LINGERING UNSTABLE AIR OVER THE LAKE WILL RESULT IN WIND GUSTS REACHING NEAR TO ABOVE GALE FORCE TODAY WITH HIGHEST WINDS SOUTH OF MILWAUKEE. THE WESTERLY WIND DIRECTION WILL KEEP THE HIGHEST WAVES WELL OFF SHORE. THE COLD TEMPERATURES AND BRISK WINDS WILL ALSO RESULT IN MODERATE FREEZING SPRAY ESPECIALLY TOWARD OPEN WATER. LMZ645-646-102100- /O.CON.KMKX.GL.W.0020.000000T0000Z-131210T2100Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 955 AM CST TUE DEC 10 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WINDS: SOUTHWEST WINDS 30 KNOTS TURNING WEST BY EARLY AFTERNOON. GALE FORCE GUSTS TO 35 KNOTS THROUGH MID AFTERNOON. WEST WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS THIS EVENING DIMINISHING TO 10 TO 20 KNOTS AFTER MIDNIGHT. * WAVES: WAVES BUILDING TO 3 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER TODAY. WAVES SUBSIDING TO 1 TO 2 FEET LATE TONIGHT. * FREEZING SPRAY: AREAS OF FREEZING SPRAY ESPECIALLY TOWARD OPEN WATER TODAY DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-110000- /O.EXT.KMKX.SC.Y.0109.000000T0000Z-131212T0400Z/ SHEBOYGAN TO PORT WASHINGTON WI- 955 AM CST TUE DEC 10 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM CST WEDNESDAY. * WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS VEERING WEST EARLY IN THE AFTERNOON. WEST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS OVERNIGHT. WINDS BECOMING NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WEDNESDAY MORNING. * WAVES: 3 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER. WAVES SUBSIDING TO 1 TO 2 FEET LATE TONIGHT...THEN BUILDING TO 2 TO 4 FEET WEDNESDAY AFTERNOON. * FREEZING SPRAY: AREAS OF FREEZING SPRAY ESPECIALLY TOWARD OPEN WATER TODAY DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ644-110000- /O.CON.KMKX.SC.Y.0109.000000T0000Z-131211T0300Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- 955 AM CST TUE DEC 10 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING WEST EARLY IN THE AFTERNOON. WEST WINDS 10 TO 20 KNOTS AFTER MIDNIGHT. * WAVES: 3 TO 5 FEET WITH HIGHEST WAVES TOWARD OPEN WATER. WAVES DIMINISHING TO 1 TO 2 FEET LATE TONIGHT. * FREEZING SPRAY: AREAS OF FREEZING SPRAY ESPECIALLY TOWARD OPEN WATER TODAY DIMINISHING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 9, 11:02 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 9, 11:02 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1102 AM CST MON DEC 9 2013
.AVIATION/18Z TAFS/...COLD ADVECTION CONTINUES THIS AFTERNOON WITH
LOW LEVEL THERMAL TROUGH DOMINATING INTO MID EVENING. AXIS OF VORT
MAX EXTENDS INTO SRN WI THIS EVENING. CU FIELD EXPECTED TO BE MORE
EXTENSIVE THIS AFTERNOON NORTH OF TAF ROUTES. NEXT MORE VIGOROUS
WAVE ARRIVES LATER TNGT INTO TUE MRNG. HIGHER POPS WILL BE IN NRN
CWA. BEST WINDOW FOR ANY PRECIP WILL BE 12Z-18Z. NAM AND ECMWF
KEEP MEASURABLE PRECIP NORTH OF ROUTES. GFS A BIT MORE ROBUST INTO
ALL OF SRN WI. WILL INCREASE CLOUDS LATER TONIGHT INTO TUESDAY BUT
KEEP SNOW OUT OF TAFS FOR NOW. CIGS MAY APPROACH MVFR LEVELS. WEST
WINDS WILL RAMP UP ONCE AGAIN TUESDAY AS TROUGH SHIFTS EAST.
PC
&&
.PREV DISCUSSION... /ISSUED 350 AM CST MON DEC 9 2013/
SHORT TERM...
TODAY AND TONIGHT...FORECAST CONFIDENCE IS
LAST BANDS OF VERY LIGHT SNOW...WITH FORCING FROM VORT MAX AND AHEAD
OF COLD FRONT...WILL BE MOVING THROUGH MAINLY EASTERN HALF OF CWA.
SOME 2 MILE VSBYS STILL BEING REPORTED AS FAR WEST AS MINERAL POINT
SO WILL LEAVE HEADLINE AS IS FOR NOW...THOUGH LITTLE TO NO
ADDITIONAL ACCUMULATION EXPECTED. MAY BE ABLE TO DROP WEST EARLY BUT
EARLY MORNING COMMUTERS WILL STILL BE DEALING WITH SNOW COVERED AND
SLIPPERY ROADS UNTIL CREWS CAN GET AT THEM ALONG WITH THE BRIEFLY
REDUCED VSBYS SO DON/T WANT TO GET CUTE AND DROP HEADLINE.
CLEARING COMES QUICKLY ON HEELS OF BACK EDGE OF LIGHT SNOW.IN SPITE
OF SOME SUNSHINE...COLD ADVECTION DROPS TEMPERATURES AFTER FRONTAL
PASSAGE EARLY THIS MORNING...THEN ONLY RISE A DEGREE OR TWO DURING
THE MIDDAY HOURS BEFORE DROPPING OFF LATE AFTERNOON AND OVERNIGHT.
WEST WINDS BEHIND THE FRONT WILL BE GUSTING UP TO BETWEEN 20 AND 25
MPH FROM MID MORNING TO MID AFTERNOON...WITH SOME BLOWING AND
DRIFTING OF THE LIGHT SNOW COVER.
NEXT CLIPPER-TYPE SHORT WAVE APPROACHING FROM NORTHWEST. POTENT
LAYER Q-VECTOR CONVERGENCE MAXES MOVE ACROSS CWA WITH THE LOWER
LEVELS RESPONDING TO ISENTROPIC LIFT ON THE ORDER OF 5 TO 6
MUBARS/SEC. 30-50MB CONDENSATION PRESSURE DEFICITS MOVE INTO THE NW
CWA BETWEEN 09Z AND 12Z SO WILL KEEP THE SLIGHT CHANCE POPS THERE.
INCREASING CLOUD COVER AND SURFACE WINDS NOT DECOUPLING WILL PREVENT
LOWS FROM DROPPING BELOW ZERO TONIGHT...BUT WILL STILL SEE SINGLE
DIGIT LOWS.
TUESDAY...FORECAST CONFIDENCE HIGH.
THE SNOW OVER NORTHERN WISCONSIN THAT WILL BE POSSIBLY CLIPPING THE
NORTHERN MKX FORECAST AREA WILL END BY MID TO LATE MORNING. THE GFS
IS SLOWER WITH THE UPPER LEVEL RIDGE MOVING IN THAN THE GFS.
AT THE SURFACE...THIS CLIPPER WILL PACK A PUNCH WITH REGARD TO WIND
ON THE BACK SIDE. THERE WILL BE A TIGHT SURFACE PRESSURE GRADIENT
BETWEEN THE CLIPPER AND HIGH PRESSURE OVER THE PLAINS. WEST WINDS
WILL RAMP UP TO 20-25 MPH WITH GUSTS TO 30 MPH IN THE AFTERNOON.
TEMPS WILL FALL QUICKLY IN THE AFTERNOON AND EVENING WITH LOWS IN
THE SINGLE DIGITS.
TUESDAY NIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM TO HIGH.
ANOTHER SHORTWAVE TROUGH WILL SWING THROUGH THE MIDWEST TUE NIGHT
INTO WED. THE VORTICITY ADVECTION WILL NOT BE AS STRONG AS THE MON
NIGHT/TUE SYSTEM...BUT THIS ONE WILL HAVE STRONG 850MB WARM AIR
ADVECTION...FRONTOGENESIS AND UPWARD MOTION.
WE ARE LOOKING AT A FAIRLY NARROW BAND OF HIGH-INTENSITY SNOW FOR A
2 TO 3 HOUR PERIOD...DROPPING AROUND 2 INCHES OF SNOW.
THERE IS STILL DISCREPANCY BETWEEN MODELS ABOUT WHERE THE INTENSE
SNOW BAND WILL LINE UP. THE NAM AND GFS BRING IT PRIMARILY THROUGH
NORTHERN IL AND THE ECMWF IS MORE BROAD BUT FOCUSES QPF MORE ON THE
WISCONSIN SIDE OF THE BORDER. TIMING OF THIS SNOW BAND COULD HAVE
HIGHER IMPACT IF THE SYSTEM SLOWS DOWN. RIGHT NOW...IT IS FORECAST
TO SPREAD THROUGH SOUTHERN WI FROM 09 TO 12Z WED MORNING. ANY LATER
AND IT WILL IMPACT THE MORNING RUSH HOUR.
LONG TERM...
WEDNESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM TO
HIGH.
WEDNESDAY HIGHS WILL OCCUR RIGHT AWAY DURING THE MORNING. THEN TEMPS
WILL PLUMMET THROUGH THE DAY. LOWS WED NIGHT IN THE SINGLE DIGITS
BELOW ZERO ARE EXPECTED TO OCCUR AROUND MIDNIGHT WHEN THE SURFACE
HIGH PRESSURE RIDGE IS OVERHEAD.
WINDS WILL THEN TURN TO THE SOUTHWEST THU MORNING AND TEMPS WILL
BEGIN RISING ONCE AGAIN. SNOW PACK SHOULD KEEP TEMPS A LITTLE COOLER
THAN GUIDANCE...SO EXPECTING HIGHS IN THE MID TO UPPER TEENS. EAST
CENTRAL WI COULD SEE A FEW FLURRIES WITH A PASSING SHORTWAVE.
FRIDAY THROUGH SUNDAY...FORECAST CONFIDENCE MEDIUM.
TEMPS WILL MODERATE INTO THE MID/UPPER 20S FOR THE WEEKEND. A SERIES
OF SHORTWAVES MOVING THROUGH THE UPPER MIDWEST COULD BRING LIGHT
SNOW HERE AND THERE.
AVIATION/12Z TAFS/...
MVFR VSBYS AND MVFR/IFR CIGS WITH LAST BANDS OF LIGHT SNOW CROSSING
CWA SHOULD BE EAST OF KMSN BEFORE 12Z AND THE EASTERN TAF SITES BY
13Z. WILL SEE CLOUDS LIFT TO VFR AND BECOME BROKEN TO SCATTERED BY
LATE MORNING. WEST WINDS WILL BE GUSTING TO 25 KNOTS FROM MID-
MORNING TO MID-AFTERNOON THEN EASE. COULD CAUSE SOME BLOWING AND
DRIFTING OF NEW SNOW. VFR CONDITIONS FOR THE REMAINDER OF THE
PERIOD.
MARINE...
NO CHANGE TO GOING SMALL CRAFT ADVISORY AS TIGHT PRESSURE GRADIENT
BEHIND DEPARTING AND DEEPENING LOW WILL BRING WEST WIND GUSTS UP TO
CRITERIA LEVEL BY OR SHORTLY AFTER 12Z. WINDS WILL EASE FOR A TIME
TONIGHT WITH WEAK RIDGING...BUT WINDS WILL COME BACK UP AS THE NEXT
IN THE SERIES OF CLIPPER-TYPE SYSTEMS CROSS THE REGION. HAVE ISSUED
A GALE WATCH BEGINNING AT 8 AM TUESDAY UNTIL 9 PM TUESDAY NIGHT WITH
FORECAST SOUNDINGS INDICATING MIXING UP TO 35 TO 40 KNOT WINDS
BETWEEN 1000 FT AND 1500 FT ABOVE THE SURFACE. WINDS REMAIN AT OR
NEAR SMALL CRAFT CRITERIA THROUGH WEDNESDAY EVENING.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
LMZ643>646.
SMALL CRAFT ADVISORY UNTIL 10 PM CST THIS EVENING FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
TUESDAY THROUGH SUNDAY...MRCHazardous weather outlook, Dec 9, 8:45 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 845 AM CST MON DEC 9 2013 WIZ046-047-051-052-056>060-062>072-101045- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 845 AM CST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT WEST WINDS WILL BECOME GUSTY TODAY. GIVEN THE FRESH SNOW COVER BEING LIGHT AND POWDERY IN NATURE...SOME BLOWING AND DRIFTING IS EXPECTED...ESPECIALLY ON NORTH TO SOUTH ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BITTERLY COLD AIR WILL REMAIN OVER THE REGION. WIND CHILLS OF 10 BELOW TO 20 BELOW ZERO ARE EXPECTED AT NIGHT AND IN THE MORNING HOURS...FROM TUESDAY MORNING INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOW ACCUMULATION REPORTS ARE APPRECIATED. LMZ643>646-101045- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 845 AM CST MON DEC 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING FOR BRISK WEST WINDS GUSTING UP TO 30 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BRISK OFFSHORE WINDS WILL RETURN TUESDAY THROUGH WEDNESDAY... APPROACHING GALE FORCE TUESDAY AFTERNOON...AS A COUPLE OF ARCTIC COLD FRONTS MOVE ACROSS THE GREAT LAKES REGION. A GALE WATCH IS IN EFFECT FOR TUESDAY MORNING INTO TUESDAY EVENING. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED AROUND THE PERIOD OF POTENTIAL GALE FORCE GUSTS. FREEZING SPRAY IS ALSO LIKELY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Dec 9, 8:57 AM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
857 AM CST MON DEC 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM SNOW 5 SE DODGEVILLE 42.92N 90.06W
12/09/2013 E6.0 INCH IOWA WI PUBLIC
STORM TOTAL. FROM SOCIAL MEDIA.
&&
ETLocal storm report, Dec 9, 9:04 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 AM CST MON DEC 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SNOW WEST ALLIS 43.01N 88.03W
12/09/2013 M6.0 INCH MILWAUKEE WI PUBLIC
STORM TOTAL.
&&
ETLocal storm report, Dec 9, 10:32 AM CST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1032 AM CST MON DEC 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM SNOW 3 S WAUKESHA 42.97N 88.24W
12/09/2013 M4.2 INCH WAUKESHA WI TRAINED SPOTTER
STORM TOTAL.
&&
ETLocal storm report, Dec 9, 11:32 AM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1132 AM CST MON DEC 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM SNOW 5 SW MADISON 43.03N 89.45W
12/09/2013 M5.8 INCH DANE WI TRAINED SPOTTER
STORM TOTAL.
&&
ETLocal storm report, Dec 9, 12:37 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1237 PM CST MON DEC 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 SSW STURTEVANT 42.64N 87.95W
12/09/2013 M5.0 INCH KENOSHA WI TRAINED SPOTTER
STORM TOTAL.
&&
ETLocal storm report, Dec 9, 12:38 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1238 PM CST MON DEC 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM SNOW NWS MILWAUKEE/SULLIVAN 42.97N 88.55W
12/08/2013 M3.3 INCH JEFFERSON WI OFFICIAL NWS OBS
STORM TOTAL
1159 PM SNOW MILWAUKEE INTERNATIONAL 42.94N 87.90W
12/08/2013 M3.4 INCH MILWAUKEE WI ASOS
STORM TOTAL THROUGH MIDNIGHT
0400 AM SNOW JACKSON 43.32N 88.16W
12/09/2013 M6.0 INCH WASHINGTON WI TRAINED SPOTTER
WATER EQUIVALENT 0.46 INCH
0500 AM SNOW BEAVER DAM 43.46N 88.84W
12/09/2013 M4.5 INCH DODGE WI PUBLIC
0500 AM SNOW OREGON 42.93N 89.38W
12/09/2013 M5.3 INCH DANE WI TRAINED SPOTTER
STORM TOTAL.
0545 AM SNOW WEST ALLIS 43.01N 88.03W
12/09/2013 M6.0 INCH MILWAUKEE WI PUBLIC
STORM TOTAL.
0552 AM SNOW MILWAUKEE INTERNATIONAL 42.94N 87.90W
12/09/2013 M3.4 INCH MILWAUKEE WI ASOS
24-HR TOTAL FROM 6 AM SUNDAY TO 6 AM MONDAY.
0553 AM SNOW MADISON TRUAX AIRPORT 43.14N 89.33W
12/09/2013 M4.8 INCH DANE WI ASOS
24-HR TOTAL FROM 6 AM SUNDAY TO 6 AM MONDAY.
0605 AM SNOW OREGON 42.93N 89.38W
12/09/2013 M4.5 INCH DANE WI TRAINED SPOTTER
STORM TOTAL SNOW.
0700 AM SNOW PLEASANT PRAIRIE 42.55N 87.93W
12/09/2013 M4.2 INCH KENOSHA WI TRAINED SPOTTER
STORM TOTAL.
0700 AM HEAVY SNOW 2 E HOLY HILL 43.24N 88.29W
12/09/2013 M6.2 INCH WASHINGTON WI CO-OP OBSERVER
STORM TOTAL.
0700 AM SNOW MUKWONAGO 42.87N 88.33W
12/09/2013 M4.2 INCH WAUKESHA WI TRAINED SPOTTER
0700 AM SNOW 5 SSW STURTEVANT 42.64N 87.95W
12/09/2013 M5.0 INCH KENOSHA WI TRAINED SPOTTER
STORM TOTAL.
0745 AM SNOW WEST BEND 43.42N 88.18W
12/09/2013 M5.0 INCH WASHINGTON WI TRAINED SPOTTER
STORM TOTAL.
0754 AM SNOW SUN PRAIRIE 43.18N 89.23W
12/09/2013 M5.8 INCH DANE WI TRAINED SPOTTER
STORM TOTAL
0800 AM SNOW 6 SW MADISON CAPITOL SQ 43.02N 89.47W
12/09/2013 M5.3 INCH DANE WI TRAINED SPOTTER
STORM TOTAL.
0812 AM SNOW 4 WNW LAKE MILLS 43.10N 88.98W
12/09/2013 M5.3 INCH JEFFERSON WI TRAINED SPOTTER
STORM TOTAL.
0835 AM SNOW 5 SE DODGEVILLE 42.92N 90.06W
12/09/2013 E6.0 INCH IOWA WI PUBLIC
STORM TOTAL. FROM SOCIAL MEDIA.
1010 AM SNOW 3 S WAUKESHA 42.97N 88.24W
12/09/2013 M4.2 INCH WAUKESHA WI TRAINED SPOTTER
STORM TOTAL.
1130 AM SNOW 5 SW MADISON 43.03N 89.45W
12/09/2013 M5.8 INCH DANE WI TRAINED SPOTTER
STORM TOTAL.
&&
ETThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 4:25 AM CST | Gale Watch | MKX | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.